MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG SOMATOM CONFIDENCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHINEERS AG SOMATOM CONFIDENCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10590100
Medical Device Problem Code Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, the root cause has not yet been determined.A supplement report will be filed once new findings are available or the case has been fully analyzed.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the somatom confidence ct scanner located in germany.The customer reported the following system behavior: when using the rt_resp scan protocol in combination with the open interface, the respiratory curve is imported into the system after the scan.Subsequently, image reconstruction is performed in ¿average¿ mode as well as in multiphase series with phases ranging from 0% to 100% in 10% increments.It was observed that, sporadically, the series descriptions and the image contents do not match.Although the series are labeled with different phase identifiers (e.G., 0%, 10%, 20%, etc.), the images show identical content, and the patient¿s respiratory motion is not visible.When the reconstruction is repeated, the resulting images are correct and display the expected differences in respiratory phases.These ct images are used for radiotherapy planning.It can be ruled out that the images are used directly for treatment delivery, as they are first imported into an external planning system.The actual treatment planning is then performed by medical physicists and physicians.During this step, the described issue (unchanged images across different respiratory phases) is clearly detectable.Therefore, it can be excluded that the faulty image dataset would lead to incorrect radiation delivery.Nevertheless, the error occurs within the radiotherapy planning workflow and thus represents a potential patient risk, even if only theoretically in this case.This event is being reported in the abundance of caution.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers has completed a thorough investigation of the reported incident.No technical malfunction was identified in the ct system, and the system operates in full accordance with its specifications.Nevertheless, a workaround was provided to the customer to prevent recurrence of the reported behavior.The assessment indicates that the issue originates from the customer¿s respiratory gating system (third party device).The reconstructed images on the ct side were correct, and no anomalies were detected in the event logs or savelogs of the ct system.The customer was informed that the behavior appears to occur when the reconstruction results are accessed before the reconstruction process has fully completed.They were therefore advised to wait briefly after the reconstruction is finished before attempting to load the results.In discussions with the customer, it was reported that the problem no longer occurs when they wait after importing the breathing curve and refrain from using the auto-reconstruction function.The customer prefers not to modify the established reconstruction sequence, in which axial reconstruction precedes multiphase reconstruction.As a result, they will discontinue the use of auto-reconstruction and initiate reconstructions manually going forward.The investigation results were understood and accepted by the customer.The case was closed in mutual agreement with the customer; no further investigations are required.A risk assessment has been conducted.

Brand Name
SOMATOM CONFIDENCE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1
-or- rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
malvern, PA 19355
4843234198
MDR Report Key23377456
Report Number3004977335-2025-00122
Device Sequence Number18358660
Product Code JAK
UDI-Device Identifier04056869011011
UDI-Public(01)04056869011011
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10590100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown